Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 14, NWS Des Moines, IA

June 5, 20104 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 5, 2010, 2:45 AM CDT for 4 counties in Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2010, 2:45 AM CDT (07:45 UTC)
Expired
Jun 5, 2010, 8:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Adair County, IA, Adams County, IA, Cass County, IA, Taylor County, IA

The radar

The Des Moines radar (KDMX), 132 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 4:15 AM CDTFLASH FLOOD5 Nw Cromwell, IAWATER OVER THE ROADS NEAR 150TH AND UNION
Jun 5, 4:30 AM CDTFLASH FLOOD3 Nnw Cromwell, IAWATER OVER WILLOW ROAD NEAR THE INTERSECTION OF 150TH STREET.
Jun 5, 8:20 AM CDTFLASH FLOOD13 E Corning, IAAPPROXIMATELY 3 MILES WEST OF HIGHWAY 25 ON HIGHWAY 34.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 90 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1311 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1604 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WGUS53 KDMX 050745
FFWDMX
IAC001-003-029-173-051330-
/O.NEW.KDMX.FF.W.0014.100605T0745Z-100605T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
245 AM CDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ADAMS COUNTY IN SOUTHWEST IOWA...
  NORTHWESTERN TAYLOR COUNTY IN SOUTHWEST IOWA...
  SOUTHERN CASS COUNTY IN SOUTHWEST IOWA...
  SOUTHWESTERN ADAIR COUNTY IN SOUTHWEST IOWA...

* UNTIL 830 AM CDT

* AT 243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR CAN BE 
  EXPECTED WITHIN THE HEAVIEST THUNDERSTORMS OVER THE NEXT FEW 
  HOURS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CORNING...GRISWOLD AND LENOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4072 9492 4073 9494 4115 9494 4115 9516
      4136 9517 4136 9447 4082 9449 4083 9474
      4057 9475 4057 9492

$$

PODRAZIK
5 follow-up statements
648 
WGUS73 KDMX 050849
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
349 AM CDT SAT JUN 5 2010

IAC001-003-029-173-051330-
/O.CON.KDMX.FF.W.0014.000000T0000Z-100605T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-ADAIR IA-CASS IA-
349 AM CDT SAT JUN 5 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CASS...
SOUTHWESTERN ADAIR...ADAMS AND NORTHWESTERN TAYLOR COUNTIES UNTIL 830
AM CDT...

AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
ADDITIONAL RAINFALL RATES OF 1 TO 3 INCHES PER HOUR ARE POSSIBLE 
THROUGH THE EARLY MORNING HOURS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORNING...GRISWOLD AND LENOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4072 9492 4073 9494 4115 9494 4115 9516
      4136 9517 4136 9447 4082 9449 4083 9474
      4057 9475 4057 9492

$$

PODRAZIK
279 
WGUS73 KDMX 050929
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
429 AM CDT SAT JUN 5 2010

IAC001-003-029-173-051330-
/O.CON.KDMX.FF.W.0014.000000T0000Z-100605T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-ADAIR IA-CASS IA-
429 AM CDT SAT JUN 5 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CASS...
SOUTHWESTERN ADAIR...ADAMS AND NORTHWESTERN TAYLOR COUNTIES UNTIL 830
AM CDT...

AT 422 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
RAINFALL RATES OF 1 INCH PER HOUR CAN BE EXPECTED THROUGH SUNRISE. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORNING...GRISWOLD AND LENOX.

AT 415 AM CDT...CORNING FIRE DEPARTMENT REPORTED WATER RUNNING OVER 
THE ROAD AT THE INTERSECTION OF 150TH STREET AND UNION AVENUE ABOUT 
6 MILES NORTHEAST PRESCOTT OR 5 MILES NORTHWEST OF CROMWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4072 9492 4073 9494 4115 9494 4115 9516
      4136 9517 4136 9447 4082 9449 4083 9474
      4057 9475 4057 9492

$$

PODRAZIK
735 
WGUS73 KDMX 051103
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
603 AM CDT SAT JUN 5 2010

IAC001-003-029-173-051330-
/O.CON.KDMX.FF.W.0014.000000T0000Z-100605T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-ADAIR IA-CASS IA-
603 AM CDT SAT JUN 5 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CASS...
SOUTHWESTERN ADAIR...ADAMS AND NORTHWESTERN TAYLOR COUNTIES UNTIL 830
AM CDT...

AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA WITH 
RAINFALL RATES OF 1 TO 3 INCHES PER HOUR THROUGH THE NEXT COUPLE 
HOURS.   

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...CORNING...GRISWOLD AND LENOX. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4072 9492 4073 9494 4115 9494 4115 9516
      4136 9517 4136 9447 4082 9449 4083 9474
      4057 9475 4057 9492

$$

PODRAZIK
719 
WGUS73 KDMX 051248
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
748 AM CDT SAT JUN 5 2010

IAC001-003-029-173-051330-
/O.CON.KDMX.FF.W.0014.000000T0000Z-100605T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-ADAIR IA-CASS IA-
748 AM CDT SAT JUN 5 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CASS...
SOUTHWESTERN ADAIR...ADAMS AND NORTHWESTERN TAYLOR COUNTIES UNTIL 830
AM CDT...

AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH LIGHT TO MODERATE RAINFALL ACROSS THE WARNED 
AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORNING...GRISWOLD AND LENOX.

AT 430 AM CDT...EMERGENCY MANAGEMENT REPORTED 4 GRAVEL ROADS WERE 
CLOSED DUE TO WATER ACROSS THEM IN NORTHEAST ADAMS 
COUNTY...INCLUDING SECTIONS OF WILLOW ROAD AND UNION AVENUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4072 9492 4073 9494 4115 9494 4115 9516
      4136 9517 4136 9447 4082 9449 4083 9474
      4057 9475 4057 9492

$$

PODRAZIK
679 
WGUS73 KDMX 051329
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
829 AM CDT SAT JUN 5 2010

IAC001-003-029-173-051345-
/O.EXP.KDMX.FF.W.0014.000000T0000Z-100605T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-ADAIR IA-CASS IA-
829 AM CDT SAT JUN 5 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN CASS...
SOUTHWESTERN ADAIR...ADAMS AND NORTHWESTERN TAYLOR COUNTIES HAS BEEN 
ALLOWED TO EXPIRE...AND WILL BE REPLACED BY AN AREAL FLOOD WARNING. 

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4072 9492 4073 9494 4115 9494 4115 9516
      4136 9517 4136 9447 4082 9449 4083 9474
      4057 9475 4057 9492

$$

PODRAZIK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:45 AM CDT, 0 minutes earlier.

Area forecast discussion, Jun 5, 2:45 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
245 AM CDT SAT JUN 5 2010

.DISCUSSION...
PRIMARY CONCERN REMAINS DURING THE SHORT TERM THROUGH THIS MORNING.
VERY EFFICIENT RAIN PRODUCING THUNDERSTORMS HAVE BEEN MOVING OVER
THE SOUTHWEST COUNTY WARNING AREA OVERNIGHT. LAMONI HAD 2.80 INCHES
OF RAIN IN LESS THAN AN HOUR AND SUSPECT A FEW LOCATIONS OVER
SOUTHERN RINGGOLD SURPASSED THAT HOURLY TOTAL. PRECIPITABLE WATER
VALUES ARE NOW OVER 2 INCHES IN THIS REGION. STRONG 850 THETA-E
ADVECTION NOW ONGOING AND 850 MB DEWPOINTS ARE NOW NEAR 18C. THIS
REGION IS EXPECTED TO LIFT AS THE LOW LEVEL JET 50 KT CONTINUES TO
INTENSIFY AND LIFT NORTH BETWEEN 06-12Z. WARM CLOUD DEPTHS TO NEAR
15 KFT WILL AID IN EFFICIENT RAIN PRODUCING STORMS THUS FLASH
FLOODING AND RIVER FLOODING REMAIN A CONCERN.

SEVERE THREAT EXISTS YET TONIGHT AS NEAR SFC BASED STORMS CONTINUE
AND CONDITIONS ARE BECOMING INCREASING FAVORABLE FOR A BRIEF TORNADO
WITH EFFECTIVE SRH VALUES NOW OF 300-400 M2/S2 WITH A NEAR SFC
INFLOW BASE AND LOWERING LCL VALUES BELOW 1000 M. LARGE HAIL AND
DAMAGING WINDS ALSO POSSIBLE. SPC HAS ISSUED A MODERATE RISK FOR THE
FAR SOUTHEAST FOR THIS AFTERNOON AND EVENING. STILL A LOT OF
UNCERTAINTY WHERE THE SFC BOUNDARY WILL BE THIS AFTERNOON AND HOW
MUCH RECOVERY OCCURS. GIVEN STRENGTH OF THE LLJ...THE BOUNDARY
SHOULD BE ABLE TO LIFT NORTH INTO CENTRAL IOWA AND OVERCOME ONGOING
STORMS AND ASSOCIATED COLD POOLS TO THE SOUTH. THIS SHOULD ALLOW THE
SOUTH TO BECOME QUITE UNSTABLE BY THIS AFTERNOON WITH A GOOD CHANCE
OF SUPERCELLS DEVELOPING AND A SIGNIFICANT SEVERE WEATHER RISK.

HIGH PRESSURE RIDGE WILL MOVE INTO THE CENTRAL AND WEST TONIGHT AND
SUNDAY. THERE IS THE POTENTIAL FOR A FEW NORTHWEST FLOW STORMS TO
CLIP THE NORTHEAST SUNDAY. THE HIGH PRESSURE WILL SHIFT EAST SUNDAY
NIGHT THEN ANOTHER CHANCE FOR STORMS BY MONDAY.

NO CHANGES BEYOND MONDAY DUE TO TIME CONSTRAINTS TONIGHT DUE TO
ONGOING WEATHER.

&&

.AVIATION...
05/06Z...NEXT ROUND OF THUNDERSTORMS BEGINNING TO DEVELOP ACROSS THE
SOUTHERN CWA...WITH SOME ADDITIONAL DEVELOPMENT MOVING INTO WESTERN
IOWA. ACTIVITY TO SPREAD ACROSS ENTIRE CWA THROUGHOUT THE OVERNIGHT
HOURS. INSTABILITY NOT AS GREAT ACROSS THE NORTHERN CWA...SO REMOVED
THUNDER MENTION FROM KFOD AND KMCW. KFOD AND KALO WILL BE ON THE
NORTHERN EXTEND OF THE LIGHTNING...SO WILL HAVE TO MONITOR FOR
POSSIBLE CHANGES. OTHERWISE EXPECTED TO SEE SOME STRONG STORMS MOVE
THROUGH KDSM AND KOTM THROUGH THE FIRST 6 TO 12 HOURS OF THE TAF
PERIOD WITH HEAVY RAINFALL POSSIBLE AS WELL. LINGERING THUNDERSTORM
CHANCES EXPECTED INTO SATURDAY/EARLY SATURDAY EVENING BEFORE HIGH
PRESSURE BUILDS INTO THE AREA SATURDAY NIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH 1 PM CDT SATURDAY AFTERNOON FOR
ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CASS-CLARKE-DALLAS-DAVIS-
DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-
MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-UNION-
WAPELLO-WARREN-WAYNE.

&&

DISCUSSION...DONAVON
AVIATION...BEERENDS
Hazardous weather outlook, Jun 4, 6:54 PM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
654 PM CDT FRI JUN 4 2010

IAZ004>007-015>017-023>028-033>039-044>046-051000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
654 PM CDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP LATER TONIGHT...MAINLY SOUTH OF HIGHWAY
20. LOCALLY HEAVY RAIN WILL BE THE MAIN THREAT...AND AN ISOLATED
SEVERE STORM OR TWO IS POSSIBLE...PRODUCING HAIL UP TO QUARTER
SIZE AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED MAINLY NON SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY.
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL OCCUR MONDAY...TUESDAY
AND THURSDAY. THE SEVERE WEATHER POTENTIAL FOR THIS PERIOD WILL BE
BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ047>050-057>062-070>075-081>086-092>097-051000-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
654 PM CDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL REDEVELOP LATER THIS EVENING...AND ARE EXPECTED
TO MOVE WEST TO EAST ACROSS THE SOUTHERN HALF OF IOWA THROUGH THE
OVERNIGHT HOURS. HEAVY RAINFALL WILL BE THE MAIN THREAT
OVERNIGHT...BUT A FEW THUNDERSTORMS COULD ALSO BE SEVERE WITH HAIL
TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY...WITH SOME STORMS
IN THE AFTERNOON POSSIBLY BECOMING SEVERE. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREAT. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL
OCCUR MONDAY...TUESDAY AND THURSDAY. THE SEVERE WEATHER POTENTIAL
FOR THIS PERIOD WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND SATURDAY.

MJB

In the hours before

Local storm report, Jun 4, 9:26 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
926 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             4 SW MOULTON            40.64N 92.73W
06/04/2010  E1.00 INCH       APPANOOSE          IA   TRAINED SPOTTER

            HEAVY RAIN AND STRONG WINDS TOO.

&&

BEERENDS
Local storm report, Jun 4, 9:29 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
929 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             1 S MOULTON             40.67N 92.68W
06/04/2010  E1.75 INCH       APPANOOSE          IA   TRAINED SPOTTER

&&

JB
Local storm report, Jun 4, 9:36 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
936 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             9 SW BLOOMFIELD         40.66N 92.54W
06/04/2010  E1.75 INCH       DAVIS              IA   TRAINED SPOTTER

            ESTIMATED 50 MPH WINDS AS WELL.

&&

BEERENDS
Local storm report, Jun 4, 9:53 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
953 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             SW PULASKI              40.70N 92.28W
06/04/2010  E1.00 INCH       DAVIS              IA   TRAINED SPOTTER

            STRONG WINDS AND HEAVY RAIN TOO.

&&

BEERENDS
Local storm report, Jun 5, 1:13 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
113 AM CDT SAT JUN 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 AM     FLASH FLOOD      LAMONI                  40.62N 93.94W
06/05/2010                   DECATUR            IA   LAW ENFORCEMENT

            8 INCHES OF STANDING WATER IN TOWN...HWY 69 CLOSED DUE TO
            WATER ON ROAD...VEHICLES STRANDED

&&

JB
Local storm report, Jun 5, 1:56 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
156 AM CDT SAT JUN 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     FLASH FLOOD      1 N REDDING             40.62N 94.39W
06/05/2010                   RINGGOLD           IA   TRAINED SPOTTER

            WATER COVERING HWY P27...DITCHES ALSO FULL OF WATER.

&&

JB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:58 PM CDTSevere Thunderstorm WarningDMXAppanoose36 min
Jun 4, 9:24 PM CDTSevere Thunderstorm WarningDMXDavis36 min
Jun 5, 12:07 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor38 min
Jun 5, 12:55 AM CDTFlash Flood WarningDMXDecatur, Ringgold, Taylor6 hr
Jun 5, 12:57 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor48 min
Jun 5, 1:27 AM CDTSevere Thunderstorm WarningDMXTaylor25 min
Jun 5, 1:39 AM CDTRiver Flood WarningDMXWapello26 hr
Jun 5, 2:51 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor39 min
Jun 5, 2:52 AM CDTFlash Flood WarningDMXClarke, Decatur, Ringgold, Union6 hr
Jun 5, 3:22 AM CDTRiver Flood WarningDMXDecatur3 days
Jun 5, 3:28 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor47 min
Jun 5, 4:16 AM CDTRiver Flood WarningDMXTaylor49 min
Jun 5, 7:01 AM CDTAreal Flood AdvisoryDMXDecatur, Ringgold, Taylor3 hr
Jun 5, 7:10 AM CDTAreal Flood WarningDMXDecatur, Ringgold, Taylor, Wayne24 hr
Jun 5, 7:35 AM CDTRiver Flood WarningDMXTaylor14 hr
Jun 5, 8:36 AM CDTAreal Flood WarningDMXAdams, Clarke, Decatur, Ringgold, Taylor, Union22 hr
Jun 5, 12:36 PM CDTRiver Flood WarningDMXAppanoose, Wayne23 hr
Jun 5, 4:18 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Webster57 min
Jun 5, 4:58 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Marshall, Story47 min

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.